Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 187, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 10, 2015, 4:58 PM CDT for Clarke County, Lauderdale County, Mississippi. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2015, 4:58 PM CDT (21:58 UTC)
- Expired
- Jun 10, 2015, 5:40 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clarke County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 130 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 5:05 PM CDT | TSTM WND DMG | Snell, MS | ONE TREE DOWN IN SNELL. |
| Jun 10, 5:05 PM CDT | NON-TSTM WND DMG | Snell, MS | ONE TREE DOWN IN SNELL. |
| Jun 10, 5:36 PM CDT | TSTM WND DMG | 3 Nw Stonewall, MS | TWO TREES DOWN IN ENTERPRISE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
979
WUUS54 KJAN 102158
SVRJAN
MSC023-075-102300-
/O.NEW.KJAN.SV.W.0187.150610T2158Z-150610T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
458 PM CDT WED JUN 10 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 600 PM CDT
* AT 458 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ALAMUCHA TO NEAR MEEHAN...MOVING SOUTH AT 10
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
INCREASE AROUND 505 PM CDT.
SNELL AROUND 545 PM CDT.
STONEWALL AROUND 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3204 8846 3209 8883 3229 8889 3232 8842
TIME...MOT...LOC 2158Z 351DEG 7KT 3229 8843 3229 8885
HAIL...1.00IN
WIND...60MPH
$$
BYB2 follow-up statements
603
WWUS54 KJAN 102218
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CDT WED JUN 10 2015
MSC023-075-102300-
/O.CON.KJAN.SV.W.0187.000000T0000Z-150610T2300Z/
CLARKE MS-LAUDERDALE MS-
518 PM CDT WED JUN 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN CLARKE AND SOUTHERN LAUDERDALE COUNTIES...
AT 518 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SNELL TO NEAR SAVOY...MOVING SOUTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
SNELL AROUND 525 PM CDT.
SABLE AROUND 545 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3230 8878 3226 8858 3227 8843 3204 8846
3209 8883 3229 8889
TIME...MOT...LOC 2218Z 339DEG 12KT 3218 8844 3225 8884
HAIL...1.00IN
WIND...60MPH
$$
BYB131
WWUS54 KJAN 102240
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
540 PM CDT WED JUN 10 2015
MSC023-075-102250-
/O.CAN.KJAN.SV.W.0187.000000T0000Z-150610T2300Z/
CLARKE MS-LAUDERDALE MS-
540 PM CDT WED JUN 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLARKE AND SOUTHERN
LAUDERDALE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON.
LAT...LON 3230 8878 3226 8858 3227 8843 3204 8846
3209 8883 3229 8889
TIME...MOT...LOC 2238Z 351DEG 7KT 3214 8843 3221 8883
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:41 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 10, 3:41 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 341 PM CDT WED JUN 10 2015 .DISCUSSION... SHORT TERM (TONIGHT THROUGH SATURDAY)...AFTERNOON SATELLITE SHOWS SCT CU FIELD ACROSS AREA WITH WIDELY SCATTERED STORMS DEVELOPING IN SEVERAL SPOTS. CONVECTION SHOULD GRADUALLY CONTINUE TO DEVELOP THROUGH AFTERNOON PARTICULARLY OVER SOUTH AND EAST WHERE INFLUENCE OF MID/UPPER SHEAR ZONE EXISTS. TEMPS HAVE RISEN TO AROUND 90F...AND SPC MESOANALYSIS SHOWS STRONGEST INSTABILITY OVER WRN AREAS AGAIN THIS AFTERNOON WHERE SBCAPE VALUES ARE NEAR 4000 J/KG. COULD BE A FEW PULSE SEVERE STORMS PRIMARILY IN THIS AREA THROUGH LATE AFTERNOON...BUT AS MENTIONED THIS MORNING DOES NOT APPEAR TO WARRANT MENTION IN HWO. ONLY SUBTLE CHANGES EXPECTED IN OVERALL PATTERN THROUGH THURSDAY NIGHT AS WEAK MID/UPPER LEVEL LOW DROPS SW INTO NW GULF AND STRONGER MID LEVEL SYSTEM DROPS INTO SOUTHERN PLAINS... RESULTING IN DEEPER MOISTURE GRADUALLY INCREASING ACROSS OUR AREA. THIS WILL RESULT IN SLIGHTLY HIGHER POPS ON THU WITH POPS TRENDING HIGHER IN THE SE AREAS. FRIDAY INTO SATURDAY WILL SEE PATTERN CONTINUE TO EVOLVE...WITH LOW/MID LEVEL BERMUDA HIGH STRENGTHENING NEAR SE CONUS COAST. THIS WILL RESULT IN INCREASING LOW/MID LEVEL SOUTHERLY FLOW ACROSS OUR AREA...WHICH WILL ENABLE ANOMALOUSLY HIGH TROPICAL MOISTURE OVER SOUTHERN GULF OF MEXICO TO BE PULLED NORTH INTO OUR AREA. AXIS OF GREATEST MOISTURE AND MOISTURE TRANSPORT WILL BE FOCUSED IN WESTERN AREAS...WHERE BY SAT AFTERNOON GFS/EC SHOW PW VALUES REACHING NEAR 2.25 INCHES...WHICH WOULD BE NEAR DAILY MAX FOR MID JUNE. DISTURBANCES ROTATING AROUND THE PERIPHERY OF THE HIGH TO OUR EAST WILL RESULT IN WAVES OF SHRA/TSRA DEVELOPMENT IN THIS ENVIRONMENT. EVEN THOUGH FLOW WILL BE INCREASING IT WILL GENERALLY BE UNIDIRECTIONAL AND SIMILAR IN STRENGTH...MEANING THAT CORFIDI VECTOR MAGNITUDES WILL BE SMALL... GENERALLY AOB 15 KT. HENCE COULD BE SLOW MOVING...TRAINING AND EFFICIENT SHRA/TSRA WITH SOME FLOODING ISSUES...AGAIN MAINLY IN WEST WHERE ANTECEDENT CONDITIONS ARE ALSO MORE CONCERNING FOR FLOOD ISSUES. WILL ALSO NEED TO MONITOR POTENTIAL FOR SOME GUSTY STORMS AS 850 MB FLOW IS FORECAST TO INCREASE TO 30-40 KT AT TIMES WHICH COULD RESULT IN GUSTS DUE TO MOMENTUM TRANSPORT EVEN WITH WEAKER INSTABILITY AND LAPSE RATES. AS FAR AS TEMPERATURES...GENERALLY SEASONAL TEMPS EXPECTED AND BC MOS BLEND SEEMS FINE. LONG TERM (SUNDAY THROUGH WEDNESDAY)...PATTERN OF FRIDAY/SATURDAY WILL GENERALLY CONTINUE INTO SUNDAY WITH LITTLE CHANGE. EXPECT HIGH POPS WITH GREATEST POPS AND THREAT FOR HEAVIER QPF IN WESTERN AREAS. NEXT EVOLUTION IN THE PATTERN COMES DURING THE EARLY TO MIDDLE PART OF NEXT WEEK AS BERMUDA HIGH STRENGTHENS EVEN FURTHER AND BUILDS MORE TO THE W INTO ARKLAMISS. THIS WILL RESULT IN BETTER MOISTURE BEING SHUNTED MORE TO OUR WEST...HENCE AN ASSOCIATED LOWERING OF POPS WITH CONVECTION BECOMING MORE TYPICALLY DIURNAL IN NATURE. LOW LEVEL TEMPS WILL ALSO CONTINUE TO WARM...WITH 925 AND 850 MB TEMPS IN MODELS SUPPORTING MID 90S IN MANY AREAS BY THE MIDDLE OF NEXT WEEK. CURRENT MAX TEMP GUIDANCE FROM MODELS IS NOT QUITE THIS WARM...BUT BUMPED UP MAXES A DEG OR TWO TUE/WED...ESPECIALLY IN THE EAST WHERE RAINFALL HAS BEEN BELOW NORMAL OVER THE LAST SEVERAL WEEKS THUS POSSIBLY SUPPORTING GREATER DIURNAL RANGES. LOW LEVEL TEMPS SHOULD ALSO BE WARMEST THIS AREA ALONG WITH LEAST CHANCE FOR RAINFALL CLOSER TO MID LEVEL HIGH. /AEG/ && .AVIATION...VFR CONDITIONS WILL PREVAIL FOR NEARLY ALL OF THIS TAF PERIOD. FOR THE REST OF THE AFTERNOON THERE WILL BE SOME ISO/SCT CONVECTION OCCURRING AND WILL HAVE TO AMD SITES WHERE ACTIVITY GETS CLOSE TO. OVERNIGHT LOOK FOR A SITE OR TWO TO SEE A BRIEF PERIOD OF MVFR VIS WITH HBG HAVING SOME POTENTIAL FOR AN MVFR CEILING BY 11Z. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 89 70 86 / 21 33 27 55 MERIDIAN 68 87 69 87 / 27 37 29 53 VICKSBURG 70 90 70 87 / 17 27 23 54 HATTIESBURG 70 90 69 87 / 33 47 34 57 NATCHEZ 70 88 69 86 / 24 33 20 56 GREENVILLE 72 91 72 88 / 10 20 11 45 GREENWOOD 71 90 71 87 / 12 23 20 52 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && AEG/CME
Hazardous weather outlook, Jun 10, 2:29 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 229 PM CDT WED JUN 10 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 229 PM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. CME && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jun 10, 11:56 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1156 AM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 1 SW DARNELL 32.67N 91.47W
06/09/2015 E1.25 INCH WEST CARROLL LA POST OFFICE
SOME HAIL DAMAGE OCCURRED BUT NO SPECIFIC INFORMATION AND
THE HAIL MAY HAVE BEEN LARGER.
&&
CMESpecial weather statement, Jun 10, 2:27 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
227 PM CDT WED JUN 10 2015
MSZ045-046-101945-
NESHOBA MS-KEMPER MS-
227 PM CDT WED JUN 10 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KEMPER AND
SOUTHEASTERN NESHOBA COUNTIES UNTIL 245 PM CDT...
AT 227 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HERBERT SPRINGS...OR 15 MILES SOUTHEAST OF PHILADELPHIA...MOVING
SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DAMASCUS AROUND 240 PM CDT.
LAT...LON 3258 8881 3259 8897 3273 8897 3269 8876
3258 8876
TIME...MOT...LOC 1927Z 299DEG 8KT 3264 8889
CMELocal storm report, Jun 10, 4:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND GST MERIDIAN 32.38N 88.71W
06/10/2015 M74 MPH LAUDERDALE MS ASOS
64 KNOT PEAK WIND GUST MEASURED AT MERIDIAN KEY FIELD
&&
BRYANTLocal storm report, Jun 10, 4:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL MERIDIAN 32.38N 88.71W
06/10/2015 E1.00 INCH LAUDERDALE MS BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED IN THE WEST SIDE OF THE CITY
&&
BRYANTThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:27 PM CDT | Special Weather Statement | JAN | Kemper | 18 min |
| Jun 10, 4:13 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 47 min |
| Jun 10, 5:13 PM CDT | Special Weather Statement | JAN | Winston | 32 min |
| Jun 10, 5:19 PM CDT | Special Weather Statement | JAN | Attala | 26 min |
| Jun 10, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 48 min |
| Jun 10, 6:25 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 50 min |
| Jun 10, 6:28 PM CDT | Special Weather Statement | JAN | Adams | 32 min |
| Jun 10, 6:41 PM CDT | Special Weather Statement | JAN | Scott | 34 min |
| Jun 10, 6:57 PM CDT | Special Weather Statement | JAN | Rankin | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.